Alert archive / Nevada / Special Weather Statements in 2014
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Aug 2, 2014, 5:13 PM PDT. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2014, 5:13 PM PDT (00:13 UTC)
- Expired
- Aug 2, 2014, 5:45 PM PDT
- In force
- 32 min
- Issued by
- NWS Elko, NV
The radar
The Elko radar (KLRX), 87 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 3897 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
943 WWUS85 KLKN 030013 SPSLKN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 513 PM PDT SAT AUG 2 2014 NVZ030-030045- HUMBOLDT COUNTY NV- 513 PM PDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HUMBOLDT COUNTY UNTIL 545 PM PDT... AT 507 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHEAST OF PARADISE VALLEY...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... CHIMNEY DAM RESERVOIR... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4162 11729 4136 11703 4121 11728 4138 11749 TIME...MOT...LOC 0013Z 222DEG 14KT 4134 11732 $$ RCM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:30 PM PDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 2, 2:30 PM PDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 230 PM PDT SAT AUG 2 2014 .SYNOPSIS...ABUNDANT MONSOON MOISTURE WILL CONTINUE TO STREAM INTO NORTHERN AND CENTRAL NEVADA FOR THE NEXT SEVERAL DAYS FUELING SHOWERS AND THUNDERSTORMS. && .SHORT TERM...TONIGHT THROUGH MONDAY. HIGH CLOUDS STREAMING NORTHWARD INTO CENTRAL NV THIS AFTERNOON AHEAD OF INVERTED TROUGH OVER SOUTHWEST AZ/BAJA CA. THESE CLOUDS WILL INHIBIT CONVECTION THIS AFTERNOON/EVENING AND WILL CUT BACK THUNDERSTORM COVERAGE TO ISOLATED. THIS INVERTED TROUGH WILL MOVE INTO CENTRAL NV SUNDAY AFTERNOON WITH PRECIPITABLE WATER VALUES INCREASING TO OVER 1 INCH. THEREFORE ATMOSPHERE WILL BE PLENTY JUICY FOR THE POTENTIAL FOR HEAVY RAIN. PLUS DYNAMICS FROM INVERTED TROUGH WILL HELP WITH THUNDERSTORM DEVELOPMENT. HOWEVER ON THE DOWN SIDE EXTENSIVE CLOUD COVER WILL INHIBIT DAYTIME HEATING AND HENCE CONVECTION. ALSO FORECAST SOUNDING SHOW A WARM LAYER BETWEEN 500-400 MB WHICH WILL ALSO HELP CAP CONVECTION. WITH THAT SAID WILL CONTINUE WITH FLASH FLOOD WATCH FOR CENTRAL NV SUNDAY, BUT AS NOTED ABOVE NOT A CLEAR CUT SITUATION AND COULD END UP GETTING MAINLY LIGHT SHOWERS WITH ISOLATED THUNDERSTORMS WITH HEAVY RAIN. ON MONDAY INVERTED TROUGH FEATURE MOVES INTO NORTHERN NV WITH PRECIPITABLE WATER VALUES NEARING 1.2 INCHES. HOWEVER WILL HAVE ALL THE UNCERTAINTY AS WAS NOTED ABOVE FOR CENTRAL NV ON SUNDAY SO WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME FOR NORTHERN NV FOR MONDAY. .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. MODELS IN FAIR AGREEMENT WITH AN UPPER LOW AND SHORTWAVE SLOWLY MOVING ACROSS NORTHERN NEVADA DURING THE LONG TERM. MONDAY NIGHT THROUGH THURSDAY. THE LOW AND SHORTWAVE WILL VERY SLOWLY MOVE OUT OF NORTHWESTERN PORTIONS OF THE CWA BRINGING MOISTURE AND CONVECTION ESPECIALLY ACROSS NORTHERN NEVADA WITH PW'S INITIALLY OVER ONE INCH MONDAY NIGHT AND DECREASING TO NEAR .75" ON TUESDAY AND WEDNESDAY WITH POCKETS OF SLIGHTLY HIGHER PW'S IN NORTHERN NEVADA. THURSDAY THE SHORTWAVE SLIPS EAST OF THE AREA WITH SOME DIFFERENCE ON THE TIMING...BUT DO EXPECT MOST OF THE CONVECTION TO BE ACROSS THE EASTERN HALF OF THE CWA MAINLY IN ELKO...EUREKA AND WHITE PINE COUNTIES. FRIDAY WILL BE DRIER WITH PW'S DROPPING TO NEAR A HALF INCH AS A SHORTWAVE RIDGE CROSSES THE REGION BUT A FEW ISOLATED STORMS STILL POSSIBLE MAINLY OVER THE HIGH TERRAIN. SATURDAY SHOW A WEAK SHORTWAVE CROSSING NORTHERN NEVADA WHICH COULD TRIGGER SOME CONVECTION SO INCREASED POPS FOR THIS PERIOD. && .AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING WITH KELY HAVING THE BEST CHANCE AT 30 TO 40 PERCENT WITH LOWER CHANCES AT THE OTHER TERMINALS OF 15 TO 25 PERCENT. BRIEF HEAVY RAIN IS POSSIBLE WITH THESE STORMS AS WELL AS GUSTY WINDS NEAR THE STORMS. && .FIRE WEATHER...ABUNDANT MONSOON MOISTURE WILL FUEL SHOWERS AND THUNDERSTORMS, SOME WITH HEAVY RAIN, OVER THE NEXT COUPLE OF DAYS. SOME DECREASE IN MOISTURE BEGINNING TUESDAY BUT ENOUGH WILL REMAIN THROUGH THE WEEK FOR ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY. && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. && 91/90/90/91
In the hours before
Special weather statement, Aug 2, 4:25 PM PDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 425 PM PDT SAT AUG 2 2014 NVZ040-041-030015- NORTHEASTERN NYE COUNTY NV-NORTHWESTERN NYE COUNTY NV- 425 PM PDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NYE COUNTY UNTIL 515 PM PDT... AT 420 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 36 MILES SOUTHEAST OF HICKISON SUMMIT...MOVING SOUTHWEST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN NYE COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3878 11625 3883 11670 3912 11651 3908 11609 TIME...MOT...LOC 2326Z 027DEG 3KT 3896 11642 RCM
Local storm report, Aug 2, 4:32 PM PDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
432 PM PDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND GST 19 ESE CONTACT 41.64N 114.44W
08/02/2014 M65 MPH ELKO NV MESONET
ROCK SPRING CREEK RAWS. ELEVATION 5427 FT AMSL
&&
RLCSpecial weather statement, Aug 2, 4:51 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 451 PM PDT SAT AUG 2 2014 NVZ040-041-030015- NORTHEASTERN NYE COUNTY NV-NORTHWESTERN NYE COUNTY NV- 451 PM PDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NYE COUNTY UNTIL 515 PM PDT... AT 448 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES EAST OF MANHATTAN...MOVING NORTHWEST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL NYE COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3854 11704 3874 11691 3862 11652 3840 11675 TIME...MOT...LOC 2351Z 117DEG 4KT 3857 11681 RCM
Special weather statement, Aug 2, 4:59 PM PDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 459 PM PDT SAT AUG 2 2014 NVZ036-030045- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 459 PM PDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER COUNTY UNTIL 545 PM PDT... AT 453 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF CRESCENT VALLEY...MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN LANDER COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4044 11660 4020 11663 4024 11684 4042 11683 TIME...MOT...LOC 2359Z 274DEG 4KT 4032 11672 RCM
Special weather statement, Aug 2, 5:00 PM PDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 500 PM PDT SAT AUG 2 2014 NVZ031-033-039-030030- NORTHERN ELKO COUNTY NV-SOUTH CENTRAL ELKO COUNTY NV-SOUTHEASTERN ELKO COUNTY NV- 500 PM PDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 530 PM PDT... AT 457 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF OASIS. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... STATE ROUTE 233 BETWEEN OASIS AND MONTELLO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4114 11403 4096 11433 4121 11458 4133 11435 TIME...MOT...LOC 0000Z 335DEG 0KT 4116 11436 RCM
Special weather statement, Aug 2, 5:13 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 513 PM PDT SAT AUG 2 2014 NVZ030-030045- HUMBOLDT COUNTY NV- 513 PM PDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HUMBOLDT COUNTY UNTIL 545 PM PDT... AT 507 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHEAST OF PARADISE VALLEY...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... CHIMNEY DAM RESERVOIR... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4162 11729 4136 11703 4121 11728 4138 11749 TIME...MOT...LOC 0013Z 222DEG 14KT 4134 11732 RCM
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:00 PM PDT | Special Weather Statement | LKN | 30 min | |
| Aug 2, 5:20 PM PDT | Special Weather Statement | LKN | Lander | 25 min |
| Aug 2, 5:36 PM PDT | Severe Thunderstorm Warning | LKN | Lander | 24 min |
| Aug 2, 5:46 PM PDT | Special Weather Statement | LKN | 29 min | |
| Aug 2, 5:49 PM PDT | Areal Flood Advisory | LKN | Lander | 4 hr |
| Aug 2, 5:51 PM PDT | Special Weather Statement | LKN | White Pine | 24 min |
| Aug 2, 6:03 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Aug 2, 6:06 PM PDT | Special Weather Statement | LKN | 39 min | |
| Aug 2, 6:09 PM PDT | Areal Flood Advisory | LKN | Lander, Nye | 3 hr |
| Aug 2, 6:13 PM PDT | Special Weather Statement | LKN | Eureka | 32 min |
| Aug 2, 6:20 PM PDT | Special Weather Statement | LKN | White Pine | 40 min |
| Aug 2, 6:21 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Aug 2, 6:30 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Aug 2, 7:06 PM PDT | Special Weather Statement | LKN | 39 min | |
| Aug 2, 7:38 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Aug 2, 8:37 PM PDT | Special Weather Statement | LKN | 38 min | |
| Aug 2, 9:28 PM PDT | Special Weather Statement | LKN | 47 min | |
| Aug 2, 10:18 PM PDT | Special Weather Statement | LKN | 42 min | |
| Aug 2, 10:32 PM PDT | Special Weather Statement | LKN | 58 min | |
| Aug 2, 10:36 PM PDT | Special Weather Statement | LKN | White Pine | 54 min |
| Aug 3, 2:16 PM PDT | Flash Flood Watch | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 31 hr |
| Aug 3, 2:16 PM PDT | Flash Flood Watch | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 54 hr |
| Aug 3, 2:17 PM PDT | Special Weather Statement | LKN | White Pine | 118 min |
| Aug 3, 2:21 PM PDT | Special Weather Statement | LKN | White Pine | 114 min |
| Aug 3, 2:22 PM PDT | Areal Flood Advisory | LKN | Elko, Eureka, White Pine | 3 hr |
Nearby
Special Weather Statements in Nevada, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.